How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Michael Salama Your Own Question
Michael Salama
Michael Salama,
Category: Medical
Satisfied Customers: 686
Experience:  Medical director at San Miguel Medical Clinic
93434137
Type Your Medical Question Here...
Michael Salama is online now
A new question is answered every 9 seconds

My 20 year old son has started lifting weights, at my

Customer Question

My 20 year old son has started lifting weights, at my suggestion for fitness and to build muscle. He takes protein supplements and creatine. I recently found out he is also taking estrogen and, I think, testosterone following the recommendation of a friend at the gym. He is gaining muscle size.. but I also noticed his nipples look like the newly forming breasts of young teenage girl. I didn't realize at the time I saw his nipples that he was taking estrogen.. but now it makes sense. What are the dangers of this?
Submitted: 5 months ago.
Category: Medical
Expert:  Michael Salama replied 5 months ago.

Hello this is Dr. Salama MD,

This is known as gynecomastia. It happens when there is an imbalance of the estrogen to testosterone levels in the body. This is not dangerous.

However, taking testosterone and/or estrogen can be dangerous for other reasons such as causing blood clots, heart attacks and strokes.

I would have him discontinue them as as soon as possible to prevent any possible side effects.

Let me know if you have any other questions. If not, please don't forget to leave a positive rating as that's the only way I get credit for answering your question. Thank you.

Customer: replied 5 months ago.
How will the continued ingestion of estrogen affect him.. he is still growing.
Expert:  Michael Salama replied 5 months ago.

With continued estrogen usage, large muscle groups such as the chest, legs and arms may begin to shrink and bones may become more porous and brittle, thereby contributing to weakness and bone fracture. In addition, fat storage may be increased, leading to a feminization of body shape.

Related Medical Questions